Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Unusual combo
Jul 22, 2005

I'm writing concerning a patient of mine who was admitted in the hospital with these meds; Reyataz 400mg qd+ Videx 200mg BID+ Viread 300mg qd...The pt is following his doc's orders and I can't get in touch with them...I see so many problems with that combo;Unboosted Reyataz because of Videx, Videx and Viread and Reyataz and buffered tabs Videx which he takes in the morning together...I am at loss...Is there ANY rationnal to this combo?? Thank you so much Stephan

Response from Dr. Wohl

You are correct. Tenofovir reduces atazanavir levels as well as increases ddI levels.

Typically, the atazanavir would be dosed at 300 mg daily and boosted with 100 mg of ritonavir. The ddI should be changed to Videx-EC at 250 mg and tenofovir can stay the same at 300 mg.

Taking the buffered ddI and the atazanavir together is a problem, as you point out, as atazanavir needs an acidic gastric pH to be absorbed. A change to Videx-EC should take care of the problem especially with boosted atazanavir.

Even then it is a tricky combination but one that one sometimes needs to resort to.

DW



Previous
what to do in case of accidental exposure
Next
To replace Azt with Viread

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement